Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 69, NWS La Crosse, WI

June 13, 2022Adams County, Juneau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 13, 2022, 3:18 PM CDT for Adams County, Juneau County, Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2022, 3:18 PM CDT (20:18 UTC)
Expired
Jun 13, 2022, 3:55 PM CDT
In force
37 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Adams County, WI, Juneau County, WI

The radar

The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 3:30 PM CDTHAIL 0.881 Ne Lyndon Station, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2022-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2022-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1610 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

652 
WUUS53 KARX 132018
SVRARX
WIC001-057-132115-
/O.NEW.KARX.SV.W.0069.220613T2018Z-220613T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
318 PM CDT Mon Jun 13 2022

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Southeastern Juneau County in central Wisconsin...
  Southern Adams County in central Wisconsin...

* Until 415 PM CDT.

* At 317 PM CDT, a severe thunderstorm was located near Mauston,
  moving east at 40 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Juneau and southern Adams Counties, including the
  following locations... County Roads B And P, Dells Timberland
  Campground, County Roads B And K, The Town Of Quincy, Lyndon
  Station, Stand Rock Campground and Big Spring.

This includes Interstate 90/94 between mile markers 75 and 86.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 4364 8979 4368 8997 4396 8996 4394 8960
      4364 8960
TIME...MOT...LOC 2017Z 274DEG 36KT 4376 9001 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Baumgardt
3 follow-up statements
112 
WWUS53 KARX 132032
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
332 PM CDT Mon Jun 13 2022

WIC001-057-132115-
/O.CON.KARX.SV.W.0069.000000T0000Z-220613T2115Z/
Juneau WI-Adams WI-
332 PM CDT Mon Jun 13 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN JUNEAU AND SOUTHERN ADAMS COUNTIES...

At 332 PM CDT, a severe thunderstorm was located 8 miles north of
Wisconsin Dells, moving east at 50 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of
southeastern Juneau and southern Adams Counties, including the
following locations... Arrowhead Resort Campground, County Roads B
And P, Brooks, Dells Timberland Campground, K And L Campground,
County Roads B And K and Highway 23 And County G.

This includes Interstate 90/94 between mile markers 75 and 86.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 4364 8979 4368 8997 4385 8996 4383 8960
      4364 8960
TIME...MOT...LOC 2032Z 278DEG 42KT 4374 8981 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Baumgardt
828 
WWUS53 KARX 132049
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
349 PM CDT Mon Jun 13 2022

WIC057-132057-
/O.CAN.KARX.SV.W.0069.000000T0000Z-220613T2115Z/
Juneau WI-
349 PM CDT Mon Jun 13 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JUNEAU COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4364 8962 4366 8972 4368 8981 4381 8987
      4378 8960 4364 8960
TIME...MOT...LOC 2047Z 280DEG 40KT 4372 8968 

$$

WIC001-132115-
/O.CON.KARX.SV.W.0069.000000T0000Z-220613T2115Z/
Adams WI-
349 PM CDT Mon Jun 13 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN ADAMS COUNTY...

At 347 PM CDT, a severe thunderstorm was located 8 miles northeast of
Wisconsin Dells, moving east at 45 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of 
southeastern Adams County, including the following locations...Coons 
Deep Lake Campground, K And L Campground, Holiday Shores Campground, 
Highway 23 And County G, and Highway 82 and County B.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 4364 8962 4366 8972 4368 8981 4381 8987
      4378 8960 4364 8960
TIME...MOT...LOC 2047Z 280DEG 40KT 4372 8968 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Baumgardt
196 
WWUS53 KARX 132055
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
355 PM CDT Mon Jun 13 2022

WIC001-132104-
/O.CAN.KARX.SV.W.0069.000000T0000Z-220613T2115Z/
Adams WI-
355 PM CDT Mon Jun 13 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 4364 8962 4366 8972 4368 8981 4381 8987
      4378 8960 4364 8960
TIME...MOT...LOC 2052Z 274DEG 36KT 4371 8957 

$$

Baumgardt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:47 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 13, 1:47 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
147 PM CDT Mon Jun 13 2022

.DISCUSSION...(Tonight through Monday)
Issued at 147 PM CDT Mon Jun 13 2022

Key Messages:

 - Heat for Tuesday

 - Severe Thunderstorm Risk Mainly Wednesday

TONIGHT:
Remnants of two mesoscale convective systems exiting area
this afternoon. Only real impact so far has been pockets of heavy
rainfall that has led to some localized flooding issues. In most
cases it was about rainfall rate and not overall mount, but did see
some spikes upward in river basins as well.

Meanwhile staunch warm front resides closer to I-80 across central
Iowa. This has not made much northward movement today because of
convection, which actually enhanced boundary to the south. While
there could be some more redevelopment along this later, more likely
scenario appears to be growth of downstream convection well east and
southeast of the area where low level moisture transport appears to
be refocusing. Bottom line is expecting downgrade of weather threats
for tonight. Main focus then shifts towards heat on Tuesday.

TUESDAY:
Ridge builds in impressively strong on Tuesday with model
consensus of warm front quickly shifting northward. Veering winds to
more favored warm up pattern should push temperatures and dew points
upward with impressive +27C 850 temperatures and strong capping in
mid levels. Hoping breezy southwest winds will provide some relief
but many locales will be in the upper 90s to 107 range for heat
index falling squarely in the advisory realm. While record daytime
highs likely safe, we could see some record warm minimums,
especially Tuesday night.

As cap weakens Tuesday night, could see convective development ahead
of front to the west. Steep lapse rates and abundant CAPE will
likely lead to storms southwest of area initially but could get into
far western areas at some point.

WEDNESDAY/WEDNESDAY NIGHT:
Perhaps main threat time will be on Wednesday as upper trough begins
to shift east. This will drive the short wave across the upper
Midwest and push associated front east and south. MUCAPE /3000-4000
J/kg/ will remain locked up along and ahead of front with increasing
moisture transport in response to approaching wave and precipitable
water values exceeding 2 inches. Depending on how convection earlier
in the day hampers sunshine and boundaries, could see airmass lead
to healthy convective development going into Wednesday evening. This
has better dynamics including increase in mid/upper level wind flow
and related shear. Still some uncertainties but would not be
surprised with an upgrade to convective outlook risk level.

THURSDAY-MONDAY:
After Wednesday night, passage of upper trough will
put area more into a west to northwest upper flow and shunt hot and
humid airmass off to the east and south. This should bring a very
seasonal end to the week.

Break down in ridge will be temporary though with flow advertised to
greatly amplify again this weekend and early next week. Strong ridge
could dominate nation's midsection for a quiet stretch of weather
with warm up again by late weekend. Of course there area always
concerns that ridge could be more flattened allowing more of a
convective threat along perimeter so will have to watch how this
evolves.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1225 PM CDT Mon Jun 13 2022

Combination of passing convective systems and orientation to warm
front stretched across central Iowa is producing wide variety of
aviation flight rules this afternoon. While most are experiencing
VFR, seeing MVFR to IFR conditions in bulk of convective rain shield
and near MN-IA stateline. Expect conditions to generally improve as
showers and storms push east but may not be immediate.

Going into tonight and Tuesday though, ridge will build in stronger
and as warm front quicklky lifts north tomorrow morning, should see
ample VFR as winds veer and increase.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory from 11 AM to 8 PM CDT Tuesday for WIZ017-029-
     032>034-041>044-053>055-061.

MN...Heat Advisory from 11 AM to 8 PM CDT Tuesday for MNZ079-086>088-
     094>096.

IA...Heat Advisory from 11 AM to 8 PM CDT Tuesday for IAZ008>011-018-
     019-029-030.

&&

UPDATE...Shea
DISCUSSION...Shea
AVIATION...Shea
Hazardous weather outlook, Jun 13, 3:10 PM CDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
310 PM CDT Mon Jun 13 2022

WIZ042>044-053>055-061-141000-
Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant-
310 PM CDT Mon Jun 13 2022

This Hazardous Weather Outlook is for portions of southwest into
central Wisconsin.

.DAY ONE...Rest of the Afternoon and Tonight

Scattered storms, some strong to severe, will exit east late this
afternoon. Threats include large hail, strong wind gusts and
locally heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Hot and humid Tuesday. A heat advisory is in effect for heat
index values of 95 to 105.

Severe storms are possible Tuesday night into Wednesday,
especially Wednesday afternoon. The main threats are damaging
winds and hail.

.SPOTTER INFORMATION STATEMENT...

A few spotter groups could be needed through this afternoon.
Additional activation Wednesday is possible.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041-141000-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-
310 PM CDT Mon Jun 13 2022

This Hazardous Weather Outlook is for parts of southeast
Minnesota...northeast Iowa and western Wisconsin.

.DAY ONE...Rest of the Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Hot and humid Tuesday. A heat advisory is in effect for heat
index values of 95 to 105.

Severe storms are possible Tuesday night into Wednesday,
especially Wednesday afternoon. The main threats are damaging
winds and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Wednesday.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Local storm report, Jun 13, 2:32 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
232 PM CDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     FLOOD            3 NNW MONEY CREEK       43.86N 91.64W
06/13/2022                   WINONA             MN   EMERGENCY MNGR

            WATER OVER THE ROAD NEAR THE INTERSECTION OF
            STATE HIGHWAY 76 AND COUNTY ROAD 17.

0223 PM     FLOOD            1 NNE NEW HARTFORD      43.89N 91.47W
06/13/2022                   WINONA             MN   EMERGENCY MNGR

            WATER OVER THE ROAD AT THE INTERSECTION OF
            COUNTY ROADS 5 AND 125.

&&
Local storm report, Jun 13, 2:33 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
233 PM CDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       SPARTA                  43.94N 90.81W
06/13/2022  M2.50 INCH       MONROE             WI   PUBLIC

&&
Local storm report, Jun 13, 2:34 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
234 PM CDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     LIGHTNING        1 ENE SPARTA            43.95N 90.78W
06/13/2022                   MONROE             WI   LAW ENFORCEMENT

            SMALL SHED ON FIRE FROM A LIGHTNING STRIKE.

&&
Local storm report, Jun 13, 2:44 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
244 PM CDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HEAVY RAIN       3 SW CUMMINGSVILLE      43.85N 92.30W
06/13/2022  M1.25 INCH       OLMSTED            MN   PUBLIC

&&

EAD
Local storm report, Jun 13, 3:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
304 PM CDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     HEAVY RAIN       1 WNW SPARTA            43.95N 90.82W
06/13/2022  M3.30 INCH       MONROE             WI   PUBLIC

&&
Local storm report, Jun 13, 3:13 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
313 PM CDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       2 S TOMAH               43.97N 90.51W
06/13/2022  M2.20 INCH       MONROE             WI   EMERGENCY MNGR

&&

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:36 AM CDTHeat AdvisoryARXAdams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more40 hr
Jun 13, 10:39 AM CDTSpecial Weather StatementARXLa Crosse21 min
Jun 13, 11:19 AM CDTAreal Flood AdvisoryARXLa Crosse4 hr
Jun 13, 1:26 PM CDTSpecial Weather StatementARXLa Crosse34 min
Jun 13, 1:55 PM CDTAreal Flood AdvisoryARXLa Crosse94 min
Jun 13, 2:43 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe47 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.